My problem began four years ago when I was 73, shortly after a knee replacement operation. I have all the usual EM symptoms—burning feet and lower legs with redness, swelling and flare-ups, but also only the back of one hand. All are worse at night. I can’t walk or stand for long as the pain increases to the “razor blades” sensation in the soles of my feet. My bedroom is unheated even in winter. I can only take paracetomol or co-codamol (for sleep) as my stomach does not tolerate aspirin- based medication.We tried the tricyclic antidepressants, but I was like a zombie. I now take 20 mg citalopram, which helps a little. The skin on my legs and feet is very dry and flaky and I have rashes which defy all creams. I am always tired and cannot do many of the things I used to do. I go barefoot inside and wear sandals outside, even in the snow here in Oxford, England. My husband of 59 years is very supportive and, being a Quaker, I have many Friends who commiserate with me and are very kind. Most people’s eyes glaze over when I try to answer their questions, including local doctors. Nobody really understands the causes or knows what to do. I just soldier on and very bravely (I think). I have agreed to go on a train trip across to Greece and the Island, as I refuse to let my EM win. I imagine that I shall see more of the hotel lounges than the museums and antiquities!! I have been assured that there is air conditioning!